# SDR CA141007006

- Difficulty date: September 29, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Emb ERJ170200SU
- Aircraft time: 22,038 hours
- Engine: Ge CF348E5A1
- System (JASC): 2530 · Buffet/Galleys
- Part: Relay
- Condition: Burned
- Location: Coffeemaker
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F, A

## Discrepancy

(CAN) 1 COFFEMAKER IN THE FWD GALLEY HAD ELECTRICAL FLASHES AND ARCING EMANATING FOR THE RELAY AT THE BACK OF THE UNIT.  A CLOUD OF BLACK SMOKE AND A BIG BLUE/YELLOW FLASH WAS SEEN BY THE CABIN CREW.  THEY DISCHARGED A FIRE EXTINGUISHER ON BOTH COFFEMAKERS AND AFTERWARDS THERE WAS NO EVIDENCE OF ARCHING OR FLAME.  THE CIRCUIT BREAKERS WERE PULLED AND A PBE WAS OPENED BUT NOT USED.  THE ACFT LANDED NORMALLY AND CONTRACT MAINTENANCE WAS CALLED.  THEY INSPECTED THE FWD GALLEY FOR CONDITION OR ANY DISCREPANCIES AND THEY FOUND THE FWD GALLEY INBD COFFEEMAKER WAS NOT WORKING, IT WAS REMOVED AND INSPECTED AND FOUND A BLACK DISCOLORATION IN THE COFFEE MAKER CONNECTOR PLUG AND CONFIRMED THE CAUSE WAS ISOLATED TO AN ELECTRICAL FAULT/ACHING FROM THE COFFEEMAKER AND NOT FROM THE AIRPLANE FORWARD GALLEY CONNECTOR PLUG . THE FORWARD GALLEY OTBD COFFEEMAKER WAS ALSO REMOVED FOR INSPECTION TO ENSURE NO FAULTS OR DAMAGE BUT NO DISCREPANCIES FOUND. AS THE FAULT WAS ISOLATED TO THE FWD INBD COFFEEMAKER AND THERE WAS NO SPARE COFFEEMAKERS, MOC HAD STS MAINTENANCE DEFER THE FWD COFFEEMAKER SYSTEM UNDER MEL 25-20-07-28 AND MAKE THE LOG ENTRY ALONG WITH THE MEL ISSUED BY MOC. THE CIRCUIT BREAKERS WERE PULLED OUT FOR BOTH COFFEEMAKERS TO ELIMINATE POWER AND COFFEEMAKERS REPOSITIONED IN THEIR FWD GALLEY LOCATIONS AND SECURED.  THE FIRE EXTINGUISHER AND PBE WERE ALSO DEFERRED IAW THE MEL DUE TO BOTH UTILIZED BY CABIN CREW. THE ACFT RETURNED TO BASE WHERE THE DEFECTIVE PARTS WERE REPLACED.
